Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Binghamton, NY

June 27, 2007Pike County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 27, 2007, 1:31 PM EDT for Pike County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 1:31 PM EDT (17:31 UTC)
Expired
Jun 27, 2007, 4:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Pike County, PA

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 271732
FFWBGM
PAC103-272030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
131 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PIKE COUNTY IN NORTHEAST PENNSYLVANIA

* UNTIL 430 PM EDT

* AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNED AREA INCLUDE BUT ARE NOT LIMITED DINGMANS 
  FERRY, MILFORD, BIRCHWOOD LAKES AND THE PORTERS LAKE AREA.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4132 7503 4114 7504 4111 7488 4137 7470

$$


MSE
1 follow-up statement
000 
WGUS71 KBGM 272021
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
421 PM EDT WED JUN 27 2007

PAC103-272031-
PIKE PA-
421 PM EDT WED JUN 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM EDT FOR SOUTHEASTERN
PIKE COUNTY...

* LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DINGMANS 
  FERRY.

RAIN HAS MOVED OUT OF THE AREA... AND THE THREAT FOR FLOODING HAS 
ENDED.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4132 7503 4114 7504 4111 7488 4137 7470

$$


MSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:50 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 27, 9:50 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
950 AM EDT WED JUN 27 2007

.SYNOPSIS...
HIGH PRESSURE OFF THE EAST COAST WILL SLOWLY GIVE WAY TODAY,
ALLOWING A FRONTAL SYSTEM TO APPROACH FROM THE WEST. AFTER ANOTHER
HOT AND HUMID DAY, THUNDERSTORMS WILL FORM THIS AFTERNOON AND
TONIGHT. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS AND VERY
HEAVY RAINFALL.

&&

.NEAR TERM /TODAY/...
MORNING FOG HAS BURNED OFF LEAVING SOME HAZE AND NEAR FULL SUN.
KSYR IS ALREADY 85 AT THIS HOUR...DEMONSTRATING THE WARMTH OF THE
AIRMASS. DONT SEE HIGHS HAVING MUCH TROUBLE REACHING THE SAME
VALUES AS YESTERDAY...SO HAVE BUMPED THEM UP JUST SLIGHTLY WITH
THIS UPDATE.

SLIGHT RISK FOR SEVERE STORMS CONTINUES ACROSS THE AREA TODAY.
IMPRESSIVE CAPE FIELDS...WITH 2000-2500 J/KG POSSIBLE BY
AFTERNOON...BUT THE WIND FIELDS CONTINUE TO BE UNIMPRESSIVE. THIS
BRINGS WITH IT THE POSSIBLE FLASH FLOODING RISK AS MBE VECTORS ARE
NEARLY STATIONARY OVER THE AREA TODAY SUGGESTING SOME STORM
BACK BUILDING. KBUF AND KALB 12Z SOUNDINGS DO SUGGEST SOME DRY AIR
ALOFT...WHICH MAY ENHANCE THE POTENTIAL FOR A FEW DOWNBURSTS WITH
ANY STORMS THAT DO DEVELOP. WITH SUCH A WARM AIRMASS...FEEL HAIL
WILL BE A LESSER THREAT...AND AT THIS POINT THE SHEAR FIELDS DO NOT
APPEAR SUPPORTIVE FOR ROTATING UPDRAFTS.

12Z KBUF SOUNDING ALSO SHOWS SOMEWHAT OF A CAP...SO STORMS MAY
HAVE SOME TROUBLE FORMING IN THE SHORT TERM. HOWEVER...A SHORTWAVE
OVER SOUTHEAST MICHIGAN COMBINED WITH THE INCREASING INSTABILITY
AS DAYTIME HEATING PROGRESSES SHOULD HAVE NO PROBLEM OVERCOMING
THE CAP...BUT WITH THE AFOREMENTIONED WEAK WIND FIELDS...DO NOT
BELIEVE AN ORGANIZED WIDESPREAD SEVERE EVENT IS LIKELY.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...

TONIGHT CONVECTIVE COVERAGE INCREASES WITH THE APPROACH OF THE
COLD FRONT FROM THE NORTH AND WEST.

THUNDERSTORMS MAY INCREASE AGAIN OVER SOUTHERN ZONES ON THURSDAY
AS DAYTIME HEATING ADDS TO THE INSTABILITY. THERE WILL ONCE AGAIN
BE A SEVERE THREAT, BUT FEEL FLASH FLOODING WILL REMAIN THE
BIGGEST CONCERN. LATEST PROGS SHOW AVP HOLDING ONTO A 1.75-1.90
PRECIPITABLE WATER CONTENT INTO THURSDAY MORNING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AMPLIFIED PATTERN OVER THE CONUS BRINGS A PRETTY SUBSTANTIAL TROUGH
OVER OUR AREA FOR THE UPCOMING WEEKEND.  ALTHOUGH THE NEW 6Z GFS IS
MORE IN LINE WITH THE 00Z ECMWF IN A WEAKER TROUGH THAN THE 0Z
GFS...WELL STILL BE IN LINE FOR BELOW NORMAL TEMPS THROUGH THE
WEEKEND.  PRIMARY DIFFERENCE FROM YESTERDAY IS THAT A DECENT
SHORTWAVE WILL DROP THROUGH THE AREA ON SATURDAY ALONG WITH THE COLD
CORE ALOFT. THIS FEATURE IS A LITTLE MORE ROBUST THAN WHAT LONG
RANGE MODELS DEPICTED YESTERDAY.  THE GFS DEVELOPS AROUND 500 J/KG
OF CAPE WITH THIS FEATURE...AND WITH GOOD DYNAMICS ALOFT /PVA AND
GOOD JET PLACEMENT/ IT APPEARS THAT WELL SEE SOME AFTERNOON SHOWERS
AND PERHAPS A FEW THUNDERSTORMS.  THIS SHOULD CLEAR THE AREA
SATURDAY NIGHT WITH DRIER ALBEIT COOL CONDITIONS FOR SUNDAY WITH
TEMPS STRUGGLING TO MAKE IT MUCH ABOVE 70F.  THE SURFACE HIGH CRESTS
OVER THE AREA MONDAY AND BY TUESDAY...THE TROUGH PULLS AWAY FROM THE
US EAST COAST ALLOWING RIDGING OVER THE CENTRAL PORTION OF THE
COUNTRY TO BUILD EAST AS THE SURFACE HIGH MOVES SOUTHEAST OF THE
AREA. THIS WILL BRING MODERATING CONDITIONS WITH TEMPS AROUND
SEASONAL NORMS.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD MVFR VISIBILITIES WILL REMAIN FIXED THROUGH ABOUT 13Z.
ELM IS STRUGGLING IN IFR RANGE, BUT SHOULD RECOVER SHARPLY IN THE
NEXT 2 HOURS.

LATE THIS AFTERNOON THE ATMOSPHERE WILL BECOME UNSTABLE, ALLOWING
THUNDERSTORMS TO FORM. COVERAGE WILL BE SCATTERED. ANY
THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND
GUSTY WINDS.

THUNDERSTORMS WILL CONTINUE TONIGHT WITH COVERAGE INCREASING.
THERE IS WIDESPREAD LIGHT FOG POTENTIAL IF THE GROUND BECOMES
SATURATED ENOUGH.

AFTER THUNDERSTORMS TAPER OFF ON THURSDAY, DRY WEATHER WILL
RETURN FOR THURSDAY NIGHT AND FRIDAY. ELM WILL NEED TO BE WATCHED
FOR MORNING FOG.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...DJP
NEAR TERM...JMA
SHORT TERM...DJP/JMA
LONG TERM...JMA
AVIATION...DJP
Hazardous weather outlook, Jun 27, 1:02 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
102 PM EDT WED JUN 27 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281715-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
102 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CONTINUATION OF THE THUNDERSTORMS IS EXPECTED THURSDAY, WITH
ADDITIONAL HEAVY RAINFALL LIKELY...PARTICULARLY FROM THE NEW
YORK...PENNSYLVANIA BORDER SOUTH. DRY WEATHER WILL RETURN THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ARNOTT

In the hours before

Special weather statement, Jun 27, 11:10 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1110 AM EDT WED JUN 27 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-272115-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1110 AM EDT WED JUN 27 2007

...SEVERE THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THIS
AFTERNOON AND INTO THIS EVENING...

HOT AND HUMID AIR AHEAD OVER THE REGION WILL ALLOW FOR THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA AFTER
NOON TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME
SEVERE STORMS ARE POSSIBLE.

THE STORMS ARE EXPECTED TO BE SLOW MOVING...ENHANCING THE THREAT OF
FLOODING OVER SMALL STREAMS...URBAN AREAS AND OTHER POOR DRAINAGE
LOCATIONS. THERE IS ALSO THE POSSIBILITY FOR DAMAGING WINDS IN
THE STRONGEST STORMS.

IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON INTO THIS EVENING...YOU ARE
ADVISED TO KEEP A CLOSE EYE TO THE SKY...AND BE PREPARED TO
QUICKLY SEEK SHELTER.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST UPDATES...INCLUDING POSSIBLE WATCHES OR WARNINGS.

ARNOTT
Special weather statement, Jun 27, 11:52 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1152 AM EDT WED JUN 27 2007

PAZ039-043-271645-
SUSQUEHANNA PA-WYOMING PA-
1152 AM EDT WED JUN 27 2007

...STRONG THUNDERSTORM MOVING THROUGH SUSQUEHANNA AND WYOMING
COUNTIES...

* AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  LACEYVILLE...AND MOVING EAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MESHOPPEN AND AUBURN CENTER AT 1210 PM EDT...
  RUSSELL HILL AND VOSBURG AT 1225 PM EDT...
  ELK LAKE AT 1230 PM EDT...
  LAKE CAREY AND TUNKHANNOCK AT 1235 PM EDT...
  AVERY AND ALDOVIN AT 1240 PM EDT...
  NICHOLSON AT 1245 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Local storm report, Jun 27, 12:50 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1250 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             DINGMANS FERRY          41.22N 74.88W
06/27/2007  E0.75 INCH       PIKE               PA   PUBLIC

1240 PM     HAIL             DINGMANS FERRY          41.22N 74.88W
06/27/2007  E0.88 INCH       PIKE               PA   PUBLIC

&&

JMA
Special weather statement, Jun 27, 1:05 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
105 PM EDT WED JUN 27 2007

NYZ018-271800-
ONONDAGA NY-
105 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORM MOVING THROUGH ONONDAGA COUNTY...

* AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR JORDAN...
  AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ELBRIDGE AT 110 PM EDT...
  JACKS REEF AT 115 PM EDT...
  MEMPHIS AND IONIA AT 120 PM EDT...
  BENNETTS CORNERS AND MARCELLUS AT 125 PM EDT...
  WARNERS AT 130 PM EDT...
  CAMILLUS AND BALDWINSVILLE AT 135 PM EDT...
  AMBOY AND VAN BUREN AT 140 PM EDT...
  FAIRMOUNT AND CEDARVALE AT 145 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Special weather statement, Jun 27, 1:16 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
116 PM EDT WED JUN 27 2007

NYZ025-044-055-056-271800-
BROOME NY-CORTLAND NY-TIOGA NY-TOMPKINS NY-
116 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN TOMPKINS...NORTHERN
TIOGA...NORTHERN BROOME...AND SOUTHERN CORTLAND COUNTIES...

* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  CAROLINE...AND MOVING EAST AT 20 TO 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RICHFORD AND BERKSHIRE AT 125 PM EDT...
  EAST BERKSHIRE AND HUNTS CORNERS AT 130 PM EDT...
  CENTER LISLE AND NANTICOKE AT 135 PM EDT...
  LISLE AND MARATHON AT 140 PM EDT...
  WHITNEY POINT AT 145 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:27 PM EDTSevere Thunderstorm WarningBGMPike63 min
Jun 27, 1:05 PM EDTSevere Thunderstorm WarningBGMLackawanna55 min
Jun 27, 1:29 PM EDTFlash Flood WatchBGMLackawanna, Luzerne, Pike, Susquehanna, Wayne, Wyoming6 hr
Jun 27, 2:05 PM EDTSevere Thunderstorm WarningBGMLackawanna55 min
Jun 27, 3:12 PM EDTSevere Thunderstorm WarningBGMSusquehanna63 min
Jun 27, 4:15 PM EDTSevere Thunderstorm WarningBGMBradford60 min
Jun 27, 5:08 PM EDTSevere Thunderstorm WarningBGMSusquehanna67 min
Jun 27, 5:16 PM EDTSevere Thunderstorm WarningBGMWayne59 min
Jun 27, 5:17 PM EDTSevere Thunderstorm WarningBGMBradford28 min
Jun 27, 6:07 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne, Wyoming53 min
Jun 27, 6:20 PM EDTSevere Thunderstorm WarningBGMLuzerne40 min
Jun 27, 6:57 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne63 min
Jun 27, 7:00 PM EDTSevere Thunderstorm WarningBGMPike45 min

Nearby

Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.